MAUDE Adverse Event Report: SYNTHES GMBH RFNA/ 12MM/ 200MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA/ 12MM/ 200MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.233.220S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: unknown date when device migrated.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Several allegations were reported in post market study id: depuy - (b)(6); subject id: (b)(6).It was reported a retrograde femoral nail advanced (rfna) migration occurred on an unknown date.Date of initial injury was (b)(6) 2023 and due to a high trauma event resulting in a right femur 32c multi fragment shaft fracture and periprosthetic fracture.Initial surgery was completed on (b)(6) 2023.A nail and 3 screws were implanted.On (b)(6) 2024 it was noted in the study that the nail had migrated and revision surgery was required.This report is for one rfna/ 12mm/ 200mm/ standard bend/ ster nail for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument, manufacturing date: 21-jun-2023, expiration date: 31-may-2028, part number: 04.233.220s, 12mm/rfn/200mm/ 5 ang/ster/poly inlay, lot number: 6652p78 (sterile).One piece scrapped at op #30, mill holes and profiles, for dropped part.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection certificate 04.233.216s-12-btq902734 / 3 met all inspection acceptance criteria apart from the one piece noted.Packaging label log (pll) and lmd rev d were reviewed and determined to be conforming.Packaging boms were reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 25982 supplied by (b)(4) (albq) was reviewed and determined to be conforming this lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿screw migration¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.This lot met all dimensional, visual, packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RFNA/ 12MM/ 200MM/ STANDARD BEND/ STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18563905
Report Number8030965-2024-01215
Device Sequence Number20547459
Product Code HSB
UDI-Device Identifier10886982290816
UDI-Public(01)10886982290816
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.233.220S
Device Lot Number6652P78
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer01/24/2024
03/12/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/06/2024
03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL PROXIMAL LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight77 KG